Alert archive / South Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 154, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jul 22, 2001, 2:25 AM CDT for Clark County, South Dakota. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2001, 2:25 AM CDT (07:25 UTC)
- Expired
- Jul 22, 2001, 3:00 AM CDT
- In force
- 35 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Clark County, SD
The radar
The Aberdeen radar (KABR), 85 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 7.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3348 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
077
WUUS53 KABR 220725
SVRABR
SDC025-220800-
/NEW.KABR.SV.W.0229.220725-220800/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
225 AM CDT SUN JUL 22 2001
THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARK COUNTY IN NORTHEAST SOUTH DAKOTA
* UNTIL 300 AM CDT
* AT 225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER FORDHAM COLONY...OR ABOUT 11 MILES
SOUTHWEST OF CLARK...MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WILLOW LAKE AROUND 245 AM CDT
CLARK AROUND 250 AM CDT
NAPLES...HILLCREST COLONY...GARDEN CITY AROUND 300 AM CDT
THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND. GO
INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
ABERDEEN.
$$
LAT...LON 4500 9799 4465 9797 4464 9783 4456 9782
4455 9750 4499 9752
HINTZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 8:55 PM CDT, 5 hours 30 minutes earlier.
Area forecast discussion, Jul 21, 8:55 PM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST
SOUTH DAKOTA AND WEST CENTRAL MINNESOTA
NATIONAL WEATHER SERVICE ABERDEEN SD
855 PM CDT SAT JUL 21 2001
CONVECTION TO W AND SW OF CWA. oWITH LLJ DEVELOPING AND ONGOING
TRENDS...THINK ZONES STILL IN REASONABLE SHAPE. NO UPDAE PLANNED.
.ABR...FLASH FLOOD WATCH TONIGHT NORTHEAST SD ZONES 008...020>023
AND WESTERN MN ZONES 039 AND 046.
MARSHALLThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 10:20 PM CDT | Severe Thunderstorm Warning | ABR | Hughes, Stanley | 25 min |
| Jul 21, 11:00 PM CDT | Severe Thunderstorm Warning | ABR | Buffalo, Hyde | 45 min |
| Jul 22, 2:31 AM CDT | Severe Thunderstorm Warning | ABR | Hamlin | 44 min |
| Jul 22, 3:40 AM CDT | Flash Flood Warning | ABR | Codington, Deuel, Hamlin | 95 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.